Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Alzheimer's Disease

Aricept and Weight



Can Aricept also cause an increase in appetite and therefore a drastic weight gain?


Aricept is much more likely to cause decreased appetite and weight loss than any weight gain. It would be unusual for Aricept to cause a drastic weight gain. Other considerations might include other medications or the disease state itself. Obsessive-compulsive tendencies in some patients can cause drastic weight gains as the patient continues to hoard food, particularly sweets. This is more typically seen in fronto-temporal degenerative dementias than it is in Alzheimer`s disease. I would contact the physician to investigate weight gain caused by feet and leg swelling or whole body swelling.

For more information:

Go to the Alzheimer's Disease health topic, where you can:

Response by:

Douglas W Scharre, MD Douglas W Scharre, MD
Clinical Associate Professor of Neurology
Clinical Associate Professor of Psychiatry
College of Medicine
The Ohio State University